ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Unsteady mixed convection flow at the stagnation point

Kumari, M and Takhar, HS and Nath, G (1992) Unsteady mixed convection flow at the stagnation point. In: International Journal of Engineering Science., 30 (12). pp. 1789-1800.

[img] PDF
UNSTEADY_MIXED_CONVECTION_FLOW_AT_THE.pdf
Restricted to Registered users only

Download (1108Kb) | Request a copy

Abstract

The unsteady mixed convection flow of an electrically conducting fluid at the stagnation point of a two- dimensional body and an axisymmetric body in the presence of an applied magnetic field has been studied. The effect of induced magnetic field has been included in the analysis. Both prescribed wall temperature and prescribed heat flux conditions have been considered. It is found that if the free stream velocity, applied magnetic field and square root of the wall temperature vary inversely as a linear function of time, i.e. as $(1-\lambda t^')^{-1}$, the governing boundary layer equations admit a locally self-similar solution. If surface heat flux is prescribed, it should vary as $(1-\lambda t^\ast)^{-5/2}$, for the existence of a local self- similar solution. The resulting ordinary differential equations have been solved using a finite element method as well as a shooting method with Newton’s corrections for missing initial conditions. The skin friction and heat transfer coefficients and x-component of the induced magnetic field on the surface increase with the applied magnetic field or buoyancy force. Also they are found to change more for decelerating free stream velocity than for accelerating free stream velocity. Furthermore, they change little with the reciprocal of the magnetic Prandtl number. The buoyancy parameter causes overshoot in the velocity profile. For a given Prandtl number, beyond a certain critical value of the dissipation parameter, the hot wall ceases to be cooled due to the heat cushion provided by frictional heat.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 25 Aug 2008
Last Modified: 19 Sep 2010 04:32
URI: http://eprints.iisc.ernet.in/id/eprint/8734

Actions (login required)

View Item View Item